Alert archive / Washington / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 28, 2009, 7:29 PM PDT for Stevens County, Washington. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2009, 7:29 PM PDT (02:29 UTC)
- Expired
- Jul 28, 2009, 8:15 PM PDT
- In force
- 46 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Stevens County, WA
The radar
The Spokane radar (KOTX), 41 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 8:02 PM PDT | TSTM WND DMG | 7 Ese Gifford, WA | SHERIFF REPORTED DOWNED TREES ACROSS CEDONIA/ADDY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 290229
SVROTX
WAC065-290315-
/O.NEW.KOTX.SV.W.0022.090729T0229Z-090729T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
729 PM PDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON...
* UNTIL 815 PM PDT
* AT 727 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES NORTHWEST OF VALLEY...OR 40 MILES WEST
OF NEWPORT...AND MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VALLEY...SPRINGDALE...WELLPINIT...TUM TUM AND FORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4831 11777 4787 11759 4787 11767 4788 11768
4787 11770 4788 11815 4790 11817 4832 11804
TIME...MOT...LOC 0228Z 003DEG 18KT 4822 11791
$$
FX5 follow-up statements
000
WWUS56 KOTX 290239
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
739 PM PDT TUE JUL 28 2009
WAC065-290315-
/O.CON.KOTX.SV.W.0022.000000T0000Z-090729T0315Z/
STEVENS WA-
739 PM PDT TUE JUL 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM PDT
FOR SOUTH CENTRAL STEVENS COUNTY...
AT 736 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF VALLEY...OR 40 MILES WEST OF NEWPORT...MOVING
SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGDALE...WELLPINIT...TUM TUM AND FORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4831 11777 4787 11759 4787 11767 4788 11768
4787 11770 4788 11815 4790 11817 4832 11804
TIME...MOT...LOC 0239Z 003DEG 18KT 4816 11791
$$
FX000
WWUS56 KOTX 290252
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
752 PM PDT TUE JUL 28 2009
WAC065-290315-
/O.CON.KOTX.SV.W.0022.000000T0000Z-090729T0315Z/
STEVENS WA-
752 PM PDT TUE JUL 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM PDT
FOR SOUTH CENTRAL STEVENS COUNTY...
AT 751 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL OR
SLIGHTLY LARGER SIZE HAIL. WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE.
THIS STORM WAS LOCATED 10 MILES NORTHWEST OF SPRINGDALE...OR 39
MILES NORTHWEST OF SPOKANE...MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELLPINIT...TUM TUM AND FORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4831 11777 4787 11759 4787 11767 4788 11768
4787 11770 4788 11815 4790 11817 4832 11804
TIME...MOT...LOC 0251Z 009DEG 16KT 4812 11795
$$
FX000
WWUS56 KOTX 290305
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
805 PM PDT TUE JUL 28 2009
WAC065-290315-
/O.CON.KOTX.SV.W.0022.000000T0000Z-090729T0315Z/
STEVENS WA-
805 PM PDT TUE JUL 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM PDT
FOR SOUTH CENTRAL STEVENS COUNTY...
AT 801 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF SPRINGDALE...OR 36
MILES NORTHWEST OF SPOKANE...MOVING SOUTH AT 25 MPH.
THIS STORM WAS BEGINNING TO DISPLAY A THUNDERSTORM OUTFLOW BOUNDARY
OUT AHEAD OF OR SOUTH OF THE STORM...WITH WIND GUSTS APPROACHING TO
50 MPH AT THIS TIME.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELLPINIT...TUM TUM AND FORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4831 11777 4787 11759 4787 11767 4788 11768
4787 11770 4788 11815 4790 11817 4832 11804
TIME...MOT...LOC 0302Z 009DEG 21KT 4803 11797
$$
FX000
WWUS56 KOTX 290312
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
812 PM PDT TUE JUL 28 2009
WAC065-290315-
/O.CON.KOTX.SV.W.0022.000000T0000Z-090729T0315Z/
STEVENS WA-
812 PM PDT TUE JUL 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM PDT
FOR SOUTH CENTRAL STEVENS COUNTY...
AT 810 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF WELLPINIT...OR 34
MILES NORTHWEST OF SPOKANE...MOVING SOUTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4802 11777 4788 11776 4788 11780 4788 11815
4790 11817 4804 11809
TIME...MOT...LOC 0312Z 009DEG 21KT 4797 11798
$$
FX000
WWUS56 KOTX 290318
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
818 PM PDT TUE JUL 28 2009
WAC065-290327-
/O.EXP.KOTX.SV.W.0022.000000T0000Z-090729T0315Z/
STEVENS WA-
818 PM PDT TUE JUL 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL STEVENS COUNTY
HAS EXPIRED...
THE THUNDERSTORM OVER SOUTHERN STEVENS COUNTY HAS WEAKENED BELOW
SEVERE LEVELS. HALF TO THREE-QUARTER INCH HAIL IS STILL POSSIBLE
WITH THIS STORM BETWEEN WELLPINIT AND FORD.
ANOTHER SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR THE NORTHERN
PORTIONS OF STEVENS AND FERRY COUNTIES.
LAT...LON 4802 11777 4788 11776 4788 11780 4788 11815
4790 11817 4804 11809
TIME...MOT...LOC 0312Z 009DEG 21KT 4797 11798
$$
FXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:29 PM PDT, 3 hours earlier.
Area forecast discussion, Jul 28, 4:29 PM PDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 429 PM PDT TUE JUL 28 2009 .SYNOPSIS... ANOTHER ROUND OF THUNDERSTORMS WILL ARRIVE TONIGHT AHEAD OF A WEAK COLD FRONT. TEMPERATURES WILL COME DOWN A FEW DEGREES FOR WEDNESDAY...BUT STILL REMAIN ABOVE NORMAL INTO THE WEEKEND. NORTHERLY FLOW ALOFT WILL PREVAIL FOR MUCH OF THE WEEK WITH SMALL DISTURBANCES BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS ALMOST EVERYDAY TO THE MOUNTAINS. && .DISCUSSION... TONIGHT...A BROAD NORTHERLY FLOW ALOFT WILL PREVAIL OVER THE INLAND NORTHWEST AS AN AMPLIFIED RIDGE AXIS LIES OFF THE COAST. A SHORTWAVE WITHIN THE FLOW WILL TRACK OVER THE CANADIAN ROCKIES INTO WESTERN MONTANA. THIS FEATURE HAS HELPED IGNITE THE CONVECTION ACROSS SOUTHERN BRITISH COLUMBIA...WHICH WILL TRACK INTO THE FORECAST AREA THROUGH THIS AFTERNOON AND EVENING. LOW LEVEL INSTABILITY IF FAVORABLE FOR THUNDERSTORM DEVELOPMENT...WITH LITTLE CHANGE IN THE SHEER FROM LAST NIGHT. ANTICIPATE THUNDERSTORMS TO DEVELOP ON THE RIDGES THIS AFTERNOON AND TRACK SOUTH INTO THE VALLEY LOCATIONS...UPPER PORTIONS OF THE COLUMBIA BASIN. MEANWHILE...THE PASSAGE OF THE UPPER LEVEL SHORTWAVE INTO WESTERN MONTANA WILL KICK A LOW LEVEL BOUNDARY WEST AS A BACK DOOR COLD FRONT AND A DRIER EASTERLY PUSH. THIS FEATURE WILL ALSO HELP FOCUS CONVECTION AND SHIFT IT TOWARD THE EAST SLOPES OF THE CASCADES OVERNIGHT NIGHT BENEATH THE 850MB THETA-E RIDGE. THE CONCERNS WITH THE THUNDERSTORMS WILL BE LIGHTNING ON THE DRIED FUELS IN THE NORTHWEST ZONES...LOCALIZED HEAVY DOWNPOURS...AND GUSTY WINDS. BASED ON THIS UPPER LEVEL PATTERN...THERE IS A RISK OF STRONG OUTFLOW BOUNDARIES DEVELOPING AND PROPAGATING AWAY FROM THE STORMS LEADING TO GUSTY TO DAMAGING WINDS. THEN WITH THE EASTERLY LOW LEVEL SURGE...ANTICIPATE AN INCREASE OF NORTH TO NORTHEAST WINDS OVERNIGHT AS A SURFACE HIGH PRESSURE AREA BUILDS OVER ALBERTA. WEDNESDAY THROUGH THURSDAY...THE NORTHERLY FLOW ALOFT WILL CONTINUE WITH AN EASTERLY LOW LEVEL FLOW...SPILLING COOLER AND DRIER CONTINENTAL AIR ACROSS THE INLAND NORTHWEST. TEMPERATURES WILL BE A COUPLE DEGREES COOLER ACROSS THE REGION...BUT STILL HOVERING NEAR TO JUST ABOVE NORMAL FOR LATE JULY. CONDITIONS WILL STABILIZE ACROSS THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON WITH THE DRIER FLOW. YET RESIDUAL MOISTURE WILL LINGER IN THE EAST SLOPES OF THE CASCADES. THIS COUPLED WITH THE OROGRAPHICS WILL LEAD TO ANOTHER THREAT OF DIURNAL CONVECTION IN THE NORTHERN CASCADES AND THE OKANOGAN HIGHLANDS. THURSDAY NIGHT AND FRIDAY...ANOTHER SHORTWAVE IN THE NORTHERLY FLOW ALOFT WILL PUSH ACROSS THE CANADIAN ROCKIES AND IMPACT THE REGION LATE THURSDAY NIGHT INTO FRIDAY. ANTICIPATE AN INCREASE IN SHOWER ACTIVITY ACROSS THE NORTHERN MOUNTAINS AND A RISK OF AFTERNOON THUNDERSTORMS. THE GFS SEEMS A BIT MORE AGGRESSIVE WITH THIS FEATURE THAN THE NAM ACROSS BRITISH COLUMBIA. /RFOX. FRIDAY NIGHT THROUGH TUESDAY...POSITIONING OF RIDGE AXIS AND THE CLOSED LOW EMBEDDED UNDERNEATH IT MAKE IT NECESSARY TO PONDER TWO DISTINCT STORM PATHS FOR ANY CONVECTION THAT DEVELOPS...EITHER A NORTH TO SOUTH TRAJECTORY AS DISTURBANCES RUN DOWN THE EAST SIDE OF THE LARGE RIDGE OR SOUTH TO NORTH AS DISTURBANCES IN THE DESERT SOUTHWEST AND AROUND THE PERIPHERY OF THE LARGE CLOSED LOW OFF THE CALIFORNIA COAST PINWHEEL AROUND IT AND HAVE THE POTENTIAL TO EJECT IN THAT SOUTH TO NORTH TRAJECTORY. BOTH TRAJECTORIES LOOK POSSIBLE THROUGH THE WEEKEND AND INTO MONDAY UNTIL THE RIDGE OBTAINS ENOUGH OF A POSITIVE TILT DURING ITS DE-AMPLIFICATION AND THE POSITIONING OF THE CLOSED LOW BECOMES THE PRIMARY ISSUE OF NOTE. CLOSED/CUT OFF LOW POSITIONING IN THE EXTENDED PERIOD TYPICALLY IS COUPLED WITH HIGH DEGREES OF UNCERTAINTY AS TO THEIR TRACK AND POSITIONING...SO LITTLE CHANGE HAS BEEN MADE TO THE MINOR POPS FOR THUNDERSTORMS FOR MONDAY AND TUESDAY. SUCH A SCENARIO INVOLVING THIS TYPE OF RIDGING TYPICALLY RESULTS IN FORECAST TEMPS ON THE WARM SIDE OF CLIMO. /PELATTI FRIDAY NIGHT THROUGH TUESDAY...POSITIONING OF RIDGE AXIS AND THE CLOSED LOW EMBEDDED UNDERNEATH IT MAKE IT NECESSARY TO PONDER TWO DISTINCT STORM PATHS FOR ANY CONVECTION THAT DEVELOPS...EITHER A NORTH TO SOUTH TRAJECTORY AS DISTURBANCES RUN DOWN THE EAST SIDE OF THE LARGE RIDGE OR SOUTH TO NORTH AS DISTURBANCES IN THE DESERT SOUTHWEST AND AROUND THE PERIPHERY OF THE LARGE CLOSED LOW OFF THE CALIFORNIA COAST PINWHEEL AROUND IT AND HAVE THE POTENTIAL TO EJECT IN THAT SOUTH TO NORTH TRAJECTORY. BOTH TRAJECTORIES LOOK POSSIBLE THROUGH THE WEEKEND AND INTO MONDAY UNTIL THE RIDGE OBTAINS ENOUGH OF A POSITIVE TILT DURING ITS DE-AMPLIFICATION AND THE POSITIONING OF THE CLOSED LOW BECOMES THE PRIMARY ISSUE OF NOTE. CLOSED/CUT OFF LOW POSITIONING IN THE EXTENDED PERIOD TYPICALLY IS COUPLED WITH HIGH DEGREES OF UNCERTAINTY AS TO THEIR TRACK AND POSITIONING...SO LITTLE CHANGE HAS BEEN MADE TO THE MINOR POPS FOR THUNDERSTORMS FOR MONDAY AND TUESDAY. SUCH A SCENARIO INVOLVING THIS TYPE OF RIDGING TYPICALLY RESULTS IN FORECAST TEMPS ON THE WARM SIDE OF CLIMO. /PELATTI && .AVIATION... A CANADIAN COOL FRONT ENTERING THE REGION FROM THE NORTHEAST THIS EVENING AND EXITING TO THE SOUTHWEST BY 18Z WEDNESDAY WILL PRODUCE SCATTERED STRONG THUNDERSTORMS OVER THE NORTHEAST COLUMBIA BASIN THROUGH 04Z TONIGHT...MAINLY IMPACTING THE KGEG/KSFF/KCOE TAF SITES TONIGHT...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER THE REMAINDER OF THE COLUMBIA BAISN AND CASCADES THROUGH TONIGHT. STRONG GUST FRONTS ARE POSSIBLE FROM THIS FRONTAL PASSAGE AND THUNDERSTORM OUTFLOW...AND MAY IMPACT THE KMWH TAF SITE BETWEEN 02Z AND 06Z TONIGHT. LOCALLY REDUCED VISIBILITIES IN BLOWING DUST IS POSSIBLE. STORMS WILL TAPER OFF OVERNIGHT...WITH BREEZY NORTHEAST WINDS DEVELOPING AT ALL TAF SITES AFTER 18Z WEDNESDAY. LINGERING AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE CASCADES WEDNESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 65 88 59 90 61 89 / 20 0 0 0 0 10 COEUR DALENE 63 85 54 88 56 86 / 30 0 0 0 0 10 PULLMAN 58 87 51 90 53 90 / 20 0 0 0 0 10 LEWISTON 66 93 62 96 63 96 / 10 0 0 0 0 10 COLVILLE 59 89 54 93 57 89 / 30 0 0 0 10 20 SANDPOINT 61 84 51 86 52 82 / 30 10 10 10 10 20 KELLOGG 60 82 57 87 57 86 / 40 10 10 10 10 20 MOSES LAKE 68 98 62 99 64 100 / 10 0 0 0 0 10 WENATCHEE 70 97 67 99 70 97 / 10 0 0 0 0 10 OMAK 67 96 62 99 64 95 / 10 20 10 0 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 28, 6:14 AM PDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 614 AM PDT TUE JUL 28 2009 IDZ001-002-004-WAZ036>038-042-291400- NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 614 AM PDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING OVER THE IDAHO PANHANDLE...NORTHEAST WASHINGTON...THE NORTHERN CASCADES...AND OKANOGAN HIGHLANDS. SOME OF THE STRONGER CELLS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...HAIL...AND STRONG WINDS. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ003-026-027-WAZ031>035-041-043-044-291400- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 614 AM PDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 28, 4:26 PM PDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
426 PM PDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 7 NNW COOLIN 48.57N 116.92W
07/28/2009 BONNER ID PUBLIC
4 TO 5 100 FOOT TREES DOWNED AND DIME SIZE HAIL.
0315 PM TSTM WND DMG 7 NNW COOLIN 48.56N 116.92W
07/28/2009 BONNER ID AMATEUR RADIO
NUMEROUS POWERLINES DOWN. TREE TOPS SNAPPED OFF. TREES
WERE ESTIMATED 25-30 FEET HIGH AND 2-2.5 INCHES IN
DIAMETER. THE TOP OF ONE TREE WAS THROWN THROUGH THE
ROOFTOP OF A RV. 6 TARPS OVER THE MARINA WERE LIFTED.
METAL ROOF OF THERE HOUSE WAS LIFTED UP AND KINKED.
0315 PM TSTM WND DMG 7 NNW COOLIN 48.56N 116.92W
07/28/2009 BONNER ID AMATEUR RADIO
NUMEROUS TREES DOWN. MAJOR DAMAGE TO BOAT MARINA NEAR
KALISPEL BAY. SEVERAL TARPS SHREDDED THAT WERE COVERING
BOATS.
0335 PM HAIL 4 WSW COOLIN 48.46N 116.93W
07/28/2009 E1.00 INCH BONNER ID PUBLIC
&&
SBODNARSpecial weather statement, Jul 28, 4:48 PM PDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 448 PM PDT TUE JUL 28 2009 WAZ037-290030- PEND OREILLE WA- 448 PM PDT TUE JUL 28 2009 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON UNTIL 530 PM PDT AT 448 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF DIAMOND LAKE..MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... DIAMOND LAKE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4805 11706 4806 11736 4836 11749 4830 11721 TIME...MOT...LOC 2348Z 343DEG 11KT 4822 11728 FRIES
Special weather statement, Jul 28, 4:54 PM PDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 454 PM PDT TUE JUL 28 2009 WAZ035>038-290045- FERRY WA-STEVENS WA-LINCOLN WA- 454 PM PDT TUE JUL 28 2009 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON SOUTHWESTERN STEVENS COUNTY IN NORTHEAST WASHINGTON FERRY COUNTY IN NORTHEAST WASHINGTON UNTIL 545 PM PDT AT 451 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR REPUBLIC...KELLER..AND INCHELIUM MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... INCHELIUM... MILES... AND LINCOLN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4876 11821 4769 11804 4772 11883 4874 11884 TIME...MOT...LOC 2352Z 334DEG 7KT 4833 11835 4828 11859 RP
Special weather statement, Jul 28, 5:49 PM PDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
549 PM PDT TUE JUL 28 2009
WAZ037-290130-
STEVENS WA-
549 PM PDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN STEVENS COUNTY IN NORTHEAST WASHINGTON
UNTIL 630 PM PDT
AT 537 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF WELLPINIT NEAR FRUITLAND.
THIS STORM WAS MOVING TO THE SOUTH AT 10 TO 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4815 11806 4783 11792 4783 11799 4781 11800
4780 11809 4794 11820 4792 11830 4804 11832
4804 11828 4807 11824 4812 11825 4813 11823
TIME...MOT...LOC 0049Z 180DEG 0KT 4808 11819
RPSpecial weather statement, Jul 28, 6:29 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 629 PM PDT TUE JUL 28 2009 IDZ004-290230- SHOSHONE ID-BENEWAH ID- 629 PM PDT TUE JUL 28 2009 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN BENEWAH COUNTY IN THE PANHANDLE OF IDAHO WEST CENTRAL SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO UNTIL 730 PM PDT AT 628 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF ST. MARIES..MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... CALDER... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4707 11612 4704 11648 4740 11649 4740 11619 TIME...MOT...LOC 0129Z 353DEG 17KT 4739 11636 FRIES
Local storm report, Jul 28, 6:52 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
652 PM PDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG W NEWPORT 48.18N 117.06W
07/28/2009 PEND OREILLE WA LAW ENFORCEMENT
REPORTS OF TREES DOWN ACROSS VARIOUS PORTIONS OF THE
TOWN.
&&
JFOXThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:08 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Lincoln, Stevens | 52 min |
| Jul 28, 5:49 PM PDT | Special Weather Statement | OTX | Lincoln | 41 min |
| Jul 28, 6:35 PM PDT | Flash Flood Warning | OTX | Chelan | 55 min |
| Jul 28, 8:13 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Stevens | 47 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.